Alert archive / Iowa / Winter Storm Warnings in 2020
Winter Storm Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Dec 12, 2020, 1:53 AM CST for 4 counties in Iowa; Jo Daviess County, Illinois. It was in force for 12 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 12, 2020, 1:53 AM CST (07:53 UTC)
- Expired
- Dec 12, 2020, 2:01 PM CST
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
Counties Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 12, 5:05 AM CST | SNOW 4.5 | Peosta, IA | |
| Dec 12, 5:53 AM CST | SNOW 5.1 | 1 E Dubuque Regional Ar, IA | ASOS STATION KDBQ DUBUQUE ARPT. |
| Dec 12, 6:00 AM CST | SNOW 1 | 2 Ene Dubuque, IA | MESONET STATION DLDI4 1.8 NW EAST DUBUQUE. |
| Dec 12, 6:00 AM CST | SNOW 1.9 | Rickardsville, IA | SNOWFALL TOTAL AS OF 6 AM, SNOW WAS STILL FALLING WHEN TAKING MEASUREMENT. |
| Dec 12, 6:07 AM CST | SNOW 5.1 | 1 Nw Dubuque Regional A, IA | UPDATED 24 HOUR SNOWFALL. 1.5 INCHES FELL IN THE LAST 6 HOURS. |
| Dec 12, 6:30 AM CST | SNOW 2 | Elizabeth, IL | 24-HR SNOWFALL. CO-OP OBSERVER STATION EZBI2 ELIZABETH. |
| Dec 12, 6:30 AM CST | SNOW 2 | Elizabeth, IL | CO-OP OBSERVER STATION EZBI2 ELIZABETH. |
| Dec 12, 7:48 AM CST | SNOW 6.5 | Lore, IA | |
| Dec 12, 8:30 AM CST | SNOW 4.5 | 1 Ene Anamosa, IA | |
| Dec 12, 8:49 AM CST | SNOW 4.2 | 2 Se Galena Territory, IL | CURRENT SNOWFALL TOTAL. |
| Dec 12, 9:00 AM CST | SNOW 6.5 | 1 W Dubuque, IA | |
| Dec 12, 9:10 AM CST | SNOW 5.1 | Anamosa, IA | |
| Dec 12, 9:20 AM CST | SNOW 5 | Maquoketa, IA | SOCIAL MEDIA REPORT. |
| Dec 12, 9:25 AM CST | SNOW 7.8 | Epworth, IA | |
| Dec 12, 9:25 AM CST | SNOW 8 | Epworth, IA | |
| Dec 12, 9:40 AM CST | SNOW 5.3 | Hopkinton, IA | |
| Dec 12, 10:08 AM CST | SNOW 6.8 | Nora, IL | |
| Dec 12, 10:24 AM CST | SNOW 6.2 | 3 N Stockton, IL | |
| Dec 12, 10:32 AM CST | SNOW 6 | 2 Se Asbury, IA | |
| Dec 12, 10:48 AM CST | SNOW 2.5 | 1 Ne Manchester, IA | |
| Dec 12, 10:48 AM CST | SNOW 4 | 1 Nw Center Grove, IA | |
| Dec 12, 11:18 AM CST | SNOW 7 | 1 Ene Dubuque, IA | SOCIAL MEDIA REPORT. |
| Dec 12, 11:33 AM CST | SNOW 2.5 | Cascade, IA | RELAYED BY BROADCAST MEDIA. |
| Dec 12, 12:34 PM CST | HEAVY SNOW 9.4 | 1 Nw Dubuque Regional A, IA | STORM TOTAL SNOWFALL. AN ADDITIONAL 4.3 INCHES FELL BETWEEN 6 AM AND NOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS43 KDVN 120753 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 153 AM CST Sat Dec 12 2020 ...Accumulating Snow Expected to Continue through 6 PM tonight... .Moderate to heavy snow is ongoing across the area and expected to continue through the morning before tapering off this afternoon. The heaviest bands could produce hourly rates of a half inch to 1 inch per hour. Additionally, north winds gusting around 30 mph will lead to further visibility reductions and patchy blowing snow in open and rural areas. This afternoon, light snow is expected to end from west to east. IAZ041-042-054-ILZ001-121600- /O.UPG.KDVN.WW.Y.0015.000000T0000Z-201213T0000Z/ /O.NEW.KDVN.WS.W.0004.201212T0753Z-201213T0000Z/ Delaware-Dubuque-Jackson-Jo Daviess- Including the cities of Manchester, Dubuque, Maquoketa, and Galena 153 AM CST Sat Dec 12 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches. Total snowfall of 6 to 9 inches through 6 PM this evening. * WHERE...In Iowa, Delaware, Dubuque and Jackson Counties. In Illinois, Jo Daviess County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on snow covered roads, isolated power outages from heavy wet snow, reduced visibility due to gusty winds are possible. * ADDITIONAL DETAILS...Snow rates up to 1 inch per hour and visibilities may fall below a quarter mile in the heaviest bands of snow this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ040-051>053-063>066-076-077-ILZ002-121600- /O.CON.KDVN.WW.Y.0015.000000T0000Z-201213T0000Z/ Buchanan-Benton-Linn-Jones-Iowa-Johnson-Cedar-Clinton-Keokuk- Washington-Stephenson- Including the cities of Independence, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Clinton, Sigourney, Washington, and Freeport 153 AM CST Sat Dec 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Isolated amounts near 6 inches are possible. The highest amounts are forecast along and north of a line from northern Stephenson County to Cedar Rapids. * WHERE...Portions of east central, northeast and southeast Iowa and northwest Illinois. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Plan on slippery road conditions. Reduced visibility due to gusty winds are possible. * ADDITIONAL DETAILS...Snow rates could reach a half inch to 1 inch per hour and visibilities may fall below a half mile in the heaviest bands of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov/dvn
3 follow-up statements
097 WWUS43 KDVN 121140 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 540 AM CST Sat Dec 12 2020 ...Accumulating Snow Expected to Continue through 6 PM tonight... .Light to moderate snow is ongoing across the area with pockets of heavy snow. Visibilties of half a mile have been reported translating to around 1 inch an hour. Plow cams support this notion as roads are quickly becoming snow covered this morning. The pockets of heavy snow are expected to continue through the morning before the snow becomes more light and tapers off into the afternoon. IAZ053-121945- /O.UPG.KDVN.WW.Y.0015.000000T0000Z-201213T0000Z/ /O.EXA.KDVN.WS.W.0004.000000T0000Z-201213T0000Z/ Jones- Including the city of Anamosa 540 AM CST Sat Dec 12 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of up to three inches. Total snow fall accumulations across northern Jones Count of 6 to 9 inches. * WHERE...Jones County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on snow covered roads, isolated power outages from heavy wet snow, reduced visibility due to gusty winds and heavy snow are possible. * ADDITIONAL DETAILS...Snow rates up to 1 inch per hour and visibilities may fall below a quarter mile in the heaviest bands of snow this morning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ041-042-054-ILZ001-121945- /O.CON.KDVN.WS.W.0004.000000T0000Z-201213T0000Z/ Delaware-Dubuque-Jackson-Jo Daviess- Including the cities of Manchester, Dubuque, Maquoketa, and Galena 540 AM CST Sat Dec 12 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches. Total snowfall of 6 to 9 inches through 6 PM this evening. * WHERE...In Iowa, Delaware, Dubuque and Jackson Counties. In Illinois, Jo Daviess County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on snow covered roads, isolated power outages from heavy wet snow, reduced visibility due to gusty winds and heavy snow are possible. * ADDITIONAL DETAILS...Snow rates up to 1 inch per hour and visibilities may fall below a quarter mile in the heaviest bands of snow this morning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ040-051-052-063>066-076-077-ILZ002-121945- /O.CON.KDVN.WW.Y.0015.000000T0000Z-201213T0000Z/ Buchanan-Benton-Linn-Iowa-Johnson-Cedar-Clinton-Keokuk-Washington- Stephenson- Including the cities of Independence, Vinton, Cedar Rapids, Marengo, Iowa City, Tipton, Clinton, Sigourney, Washington, and Freeport 540 AM CST Sat Dec 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Isolated amounts near 6 inches are possible. The highest amounts are forecast along and north of a line from northern Stephenson County to Cedar Rapids. * WHERE...Portions of east central, northeast and southeast Iowa and northwest Illinois. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Plan on slippery road conditions. Reduced visibility due to gusty winds are possible. * ADDITIONAL DETAILS...Snow rates could reach a half inch to 1 inch per hour and visibilities may fall below a half mile in the heaviest bands of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov/dvn
355 WWUS43 KDVN 121537 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 937 AM CST Sat Dec 12 2020 IAZ041-042-053-054-ILZ001-122345- /O.CON.KDVN.WS.W.0004.000000T0000Z-201213T0000Z/ Delaware-Dubuque-Jones-Jackson-Jo Daviess- Including the cities of Manchester, Dubuque, Anamosa, Maquoketa, and Galena 937 AM CST Sat Dec 12 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 1 to 2 inches. Total snowfall of 6 to 9 inches through 6 PM this evening. * WHERE...In Iowa, Delaware, Dubuque and Jackson Counties. In Illinois, Jo Daviess County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on snow covered roads, isolated power outages from heavy wet snow, reduced visibility due to gusty winds and heavy snow are possible. * ADDITIONAL DETAILS...Snow rates up to 1 inch per hour and visibilities may fall below a quarter mile in the heaviest bands of snow this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ040-051-052-063>066-076-077-ILZ002-122345- /O.CON.KDVN.WW.Y.0015.000000T0000Z-201213T0000Z/ Buchanan-Benton-Linn-Iowa-Johnson-Cedar-Clinton-Keokuk-Washington- Stephenson- Including the cities of Independence, Vinton, Cedar Rapids, Marengo, Iowa City, Tipton, Clinton, Sigourney, Washington, and Freeport 937 AM CST Sat Dec 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Additional snow accumulations of an inch or less. Total snow accumulations of 2 to 5 inches with isolated amounts near 6 inches possible. * WHERE...Portions of east central, northeast and southeast Iowa and northwest Illinois. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Plan on slippery road conditions. Reduced visibility due to gusty winds are possible. * ADDITIONAL DETAILS...Snow rates could reach a half inch to 1 inch per hour and visibilities may fall below a half mile in the heaviest bands of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov/dvn
091 WWUS43 KDVN 122001 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 201 PM CST Sat Dec 12 2020 IAZ041-042-053-054-ILZ001-122115- /O.CAN.KDVN.WS.W.0004.000000T0000Z-201213T0000Z/ Delaware-Dubuque-Jones-Jackson-Jo Daviess- Including the cities of Manchester, Dubuque, Anamosa, Maquoketa, and Galena 201 PM CST Sat Dec 12 2020 ...WINTER STORM WARNING IS CANCELLED... Latest reports indicate road conditions continue to improve across the area, and the threat for hazardous winter weather has ended. As a result, the winter storm warning has been cancelled. However, motorists should remain alert for some snow covered secondary roads. In addition, any lingering moisture will refreeze tonight as temperatures drop below freezing. This may lead to some slippery spots on area roads and bridges. $$ IAZ040-051-052-063>066-076-077-ILZ002-122115- /O.CAN.KDVN.WW.Y.0015.000000T0000Z-201213T0000Z/ Buchanan-Benton-Linn-Iowa-Johnson-Cedar-Clinton-Keokuk-Washington- Stephenson- Including the cities of Independence, Vinton, Cedar Rapids, Marengo, Iowa City, Tipton, Clinton, Sigourney, Washington, and Freeport 201 PM CST Sat Dec 12 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Latest reports indicate road conditions continue to improve across the area, and the threat for hazardous winter weather has ended. As a result, the winter weather advisory has been cancelled. However, motorists should remain alert for some snow covered secondary roads. In addition, any lingering moisture will refreeze tonight as temperatures drop below freezing. This may lead to some slippery spots on area roads and bridges. $$ www.weather.gov/dvn
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 10:34 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 11, 10:34 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1034 PM CST Fri Dec 11 2020
...AVIATION UPDATE...
.UPDATE...
Issued at 940 PM CST Fri Dec 11 2020
Expanded the Winter Weather Advisory to the southeast to include
Clinton, Cedar, and Washington Counties. Held off on Carroll
County with this update due to lower confidence on snow totals
there because of a later transition to all snow, with the
exception of possibly the far NW part of the county. Trended
surface temps 1-2 F colder tonight across the northwest half of
the forecast area based on recent observations. This has resulted
in slightly higher forecast snow amounts in the counties along
and north of I-80. Our main message now is for a band of 3 to 6
inches of snow along/north of a line from Cedar Rapids to
Freeport, and 1 to 3 inches in the tier or two of counties to the
south.
There is some concern for narrow corridors to reach 6+ inches as
strong forcing in the DGZ and a pivoting deformation band rotate
through late tonight and Saturday morning. Hi-res models are
indicating the possibility for small convective bands due to the
presence of low MUCAPE and steepening mid-level lapse rates,
collocated with the core of a 500mb vort max. However, confidence
is too low on impacts worthy for an upgrade to a Winter Storm
Warning at this stage. Later shifts will have to monitor for slow
moving heavy snow bands that could push impacts to near a warning
level. At this point, feel comfortable with the heaviest band
producing 3-6 inches of wet snow.
Another impact will be the combination of gusty north winds near
30 mph and falling snow, which may drop visibilities under a 1/2
mile at times late tonight and through the mid morning on Saturday.
&&
.SYNOPSIS...
Issued at 310 PM CST Fri Dec 11 2020
18Z surface data has a weak low south of the Kansas City metro area.
A pseudo warm front ran east northeast from the low across central
Missouri and into northern Indiana. Dew points were in the 40s south
of the warm front with 20s and 30s from the Great Lakes into the
central and northern Plains.
&&
.SHORT TERM...(This Evening through Saturday Night)
ISSUED AT 310 PM CST Fri Dec 11 2020
No changes to the current headlines.
The lack of dry air aloft is helping to keep precipitation as all
rain across the area. KMKX radar shows a band of lower CC across
southeast Wisconsin that correlates fairly well with a rain/snow mix
being reported between observation points.
Real-time data shows the main low east southeast of Kansas City and
pressure falls are suggesting a track further north than what the
models indicate. IF correct this 'could' affect overall snowfall
amounts.
Thus through sunset light to moderate rain will continue across the
area.
After sunset the atmosphere will cool which will allow a rain/snow
mix to develop fairly quickly in the highway 20 corridor that moves
south to a Sigourney, IA to Milledgeville, IL line by midnight. By
mid to late evening the change over to all snow will have occurred
generally north of a Freeport, IL to Belle Plaine, IA line.
The rain/snow line will slowly move south through sunrise Saturday
as well as the change over to all snow. Areas south and east of a
Milledgeville, IL to a Memphis, MO line will likely remain all rain
through sunrise Saturday.
Saturday morning the rain/snow transition zone will quickly move
south and east through the remainder of the area as colder air is
pulled in behind the departing low. Across the northwest half of the
area all snow will be seen.
Saturday afternoon snow will end across the northwest half of the
area while the rain/snow mix changes to all snow across the
southeast half of the area. By Sunday evening the northwest half of
the area will be dry while lingering flurries continue across the
southeast half of the area. By midnight dry conditions will be seen
across the entire area.
Now the snow with this event will be a wet heavy snow. The bulk of
the snowfall looks to occur in a 6 to 9 hour time frame; from
between midnight and 3 AM to approximately 9-10 AM Saturday.
Snowfall rates of 0.5 to 1 inch per hour are the most likely. Where
heavier bands of snow develop, rates of 1 to 1.5 inches per hour
will be possible.
Now for amounts. The suggested further north track (based on real-
time data) is concerning which would suggest lower amounts. However
the potential banding of snow 'may' offset a more northerly track.
Taking this into account the heaviest snow looks to occur north of a
line from roughly Rockford, IL to Oskaloosa, IA. Here snowfall
amounts of 2 to 5 inches are expected. Due to the potential banding
nature of the snow amounts are expected to vary over short distances.
South of the Rockford, IL to Oskaloosa, IA line and down to a
Milledgeville, IL to Ottumwa, IA line 1-2 inches is expected. South
of the Milledgeville, IL to Ottumwa, IA line amounts under 1 inch
are expected with little or no snow south/east of a Sterling, IL to
Memphis, MO line.
.LONG TERM...(Sunday through Friday)
ISSUED AT 310 PM CST Fri Dec 11 2020
Sunday through Friday
Assessment...medium to high confidence
Near normal temperatures through the period.
The model consensus has dry conditions through the period with the
northern and southern jets well north and south of the area. However
the global models do show weak disturbances aloft moving through in
the flow. IF the weak forcing has enough moisture to work with then
I cannot fully rule out some isolated flurries or sprinkles
occurring depending upon the time of day.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1033 PM CST Fri Dec 11 2020
Forecast remains on track for the rest of tonight and Saturday.
Poor aviation conditions are expected through Saturday morning with
prevailing IFR due to low ceilings and reduced visibilities. Bouts
of LIFR are likely in steadier bands of precip. A secondary round of
light to moderate snow is forecast later tonight at KDBQ and KCID,
mostly after 2 AM. This period of snow will coincide with slightly
cooler temperatures, increasing the chance for accumulation on
pavement. Strong NE to N winds, gusting around 25 kts, will combine
with the falling snow, leading to further visibility restrictions.
At KMLI and KBRL, rain should change to light snow between 6-8 AM
Saturday with mostly wet pavement anticipated. The snow is expected
to taper off around midday to the early afternoon at all of the
terminals. A return to VFR is forecast late in this TAF period.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory until 6 PM CST Saturday for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
Johnson-Jones-Keokuk-Linn-Washington.
IL...Winter Weather Advisory until 6 PM CST Saturday for Jo Daviess-
Stephenson.
MO...NONE.
&&
UPDATE...Uttech
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...UttechHazardous weather outlook, Dec 11, 3:39 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 339 PM CST Fri Dec 11 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-122145- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 339 PM CST Fri Dec 11 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Rain will change to snow mainly north of a line from Sigourney, Iowa to Freeport, Illinois tonight. A winter weather advisory is in effect for this area. A wet heavy snow is expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Snow will continue on Saturday. Areas that are still raining will see the rain turn to snow. Snowfall amounts of 2 to 5 inches are expected in the advisory area. Outside of the advisory area little to no snow accumulation is expected. .SPOTTER INFORMATION STATEMENT... Snowfall reports of one inch or more will be appreciated.
In the hours before
Local storm report, Dec 11, 8:41 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CST FRI DEC 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM SNOW 2 ENE HAZLETON 42.63N 91.86W
12/11/2020 M0.7 INCH BUCHANAN IA CO-OP OBSERVER
SNOWFALL SO FAR. SNOW BEGAN AROUND 345 PM.
&&Local storm report, Dec 11, 9:06 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CST FRI DEC 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 2 WNW FREEPORT 42.30N 89.66W
12/11/2020 M1.5 INCH STEPHENSON IL TRAINED SPOTTER
SNOWFALL SO FAR.
&&Local storm report, Dec 12, 12:01 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 AM CST SAT DEC 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 1 NW DUBUQUE REGIONAL A 42.41N 90.73W
12/12/2020 M3.6 INCH DUBUQUE IA OFFICIAL NWS OBS
STORM TOTAL SO FAR, 4 INCH SNOW DEPTH. 2.5
INCHES OF SNOW RECEIVED IN THE LAST 6 HOURS.
&&
PSNearby
Winter Storm Warnings in Iowa, 2020Winter Storm Warnings in Illinois, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.